MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE KIT

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE KIT
Model Number 881055601540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on (b)(6) 2020 in which a patient who did the whitening on friday (b)(6) 2020 and after the whitening, he experienced certain effects like chill, shaking and fatigue.The following day, these symptoms were gone.However, started to have herpes all over his lip.Cold sore began to appear.More appeared on sunday and grew in size.The kit and gel were used up during procedure and were not returned.Reviewed the device/batch history records of chairside kit sku: 881055601540 lot: 19308006 and sku: 22-3764 lot: 19310003.No out of specification or discrepancy was found.Retain sample of zoom 25% gel sku: 22-3764 lot: 19310003, was tested and results were within specifications.Reviewed complaints history, no other similar incident was reported from the same lot numbers.Reviewed direction for use of the kit.The dfu describes steps for candidate qualification, warnings, ingredients, and other precautions.Per complaint information, patient has carried the herpes simplex virus all his life.No additional information regarding the patient condition was available after 3 attempts were made to retrieve information.Based on the investigation results and available information, discus dental concludes there was no malfunction or failure in the product.No corrective actions are required.We will continue to monitor the trend.
 
Event or Problem Description
Discus dental received a complaint on (b)(6) 2020 in which a patient who did the whitening on friday (b)(6) 2020 and after the whitening, he experienced certain effects like chill, shaking and fatigue.The following day, these symptoms were gone.However, started to have herpes all over his lip.The patient sought medical attention and was prescribed medication.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700a south baker ave.
ontario, ca
MDR Report Key9795841
Report Number1000582314-2020-00002
Device Sequence Number11308938
Product Code EEG
UDI-Device Identifier00075020034991
UDI-Public(01)00075020034991(10)19308006(17)210728
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2021
Device Model Number881055601540
Device Lot Number19308006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age83 YR